Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 202, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 15, 2003, 1:05 AM CDT for Winn Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2003, 1:05 AM CDT (06:05 UTC)
- Expired
- May 15, 2003, 2:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 150605
SVRSHV
LAC127-150700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT THU MAY 15 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 200 AM CDT
* AT 104 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER DODSON...MOVING
EAST SOUTHEAST NEAR 25 MPH.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR GOLFBALL SIZE AND
STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 200 AM CDT.
LAT...LON 3196 9243 3201 9281 3214 9279 3215 9233
3196 9233
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM CDT, 9 hours 15 minutes earlier.
Area forecast discussion, May 14, 3:50 PM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 13 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 14, 10:10 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1010 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM ATHENS LA WIND DAMAGE
05/14/03 CLAIBORNE TREES AND POWER LINES DOWN
ALONG HWY 518 ON WEST SIDE
OF TOWN. REPORTED BY
SPOTTERS.
0800 PM JONESBORO LA WIND DAMAGE
05/14/03 JACKSON NUMEROUS TREES DOWN
PARISHWIDE. REPORTED BY LAW
ENFORCEMENT.
0835 PM HARRIS OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY CO-OP
OBSERVERS.
0815 PM MONROE LA WIND DAMAGE
05/14/03 OUACHITA NUMEROUS TREES DOWN NEAR
FORSYTHE PARK. REPORTED BY
LAW ENFORCEMENT.
0835 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA NUMEROUS ROADS FLOODED
PARISHWIDE. REPORTED BY LAW
ENFORCEMENT.
0830 PM 5 S GARVIN OK WIND DAMAGE
05/14/03 MCCURTAIN UTILITY SHEDS DAMAGED AND
POWER LINES DOWN. REPORTED
BY FIRE DEPARTMENT.
0830 PM 5 S GARVIN OK .75 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
20Local storm report, May 14, 10:31 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1031 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MALTA TX FUNNEL CLOUD
05/14/03 BOWIE SIGHTED. TRANSFORMERS BLOWN.
REPORTED BY LAW
ENFORCEMENT.
0912 PM NEW BOSTON TX 1.00 INCH HAIL
05/14/03 BOWIE ALONG HWY 1840 AND 98.
REPORTED BY SPOTTERS.
0925 PM 3 S NEW BOSTON TX FUNNEL CLOUD
05/14/03 BOWIE SIGHTED 2 MI S OF I-30 AND
HWY 98. REPORTED BY LAW
ENFORCEMENT.
0924 PM HOOKS TX TORNADO
05/14/03 BOWIE POSSIBLE TORNADO DAMAGE.
TREES DOWN ON E SIDE OF
TOWN NEAR GATES AT ARMY
DEPOT. REPORTED BY
SPOTTERS.
0930 PM MAUD TX 4.50 INCH HAIL
05/14/03 BOWIE NEAR HWY 8 AND FM 2624.
REPORTED BY EMERGENCY
MANAGER.
0930 PM MAUD TX 60 MPH TSTM WIND GUST
05/14/03 BOWIE REPORTED BY EMERGENCY
MANAGER.
1001 PM ATLANTA TX FUNNEL CLOUD
05/14/03 CASS SIGHTED. REPORTED BY
SPOTTERS.
0951 PM ATLANTA TX .75 INCH HAIL
05/14/03 CASS REPORTED BY CO-OP
OBSERVERS.
20Local storm report, May 14, 10:54 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1054 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM MAUD TX TORNADO
05/14/03 BOWIE POSSIBLE TORNADO DAMAGE.
BUILDING DAMAGED. TREES
DOWN. REPORTED BY SPOTTERS.
0945 PM ATLANTA TX 2.50 INCH HAIL
05/14/03 CASS ON N SIDE OF TOWN.
REPORTED BY GENERAL PUBLIC.
0948 PM QUEEN CITY TX TORNADO
05/14/03 CASS POSSIBLE TORNADO DAMAGE.
CARS BLOWN OFF ROAD.
REPORTED BY SPOTTERS.
0955 PM ATLANTA TX 1.75 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
0957 PM 1 S ATLANTA TX 1.00 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
1042 PM RUSTON LA .75 INCH HAIL
05/14/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
20Local storm report, May 14, 11:04 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1104 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 PM BENTON LA 1.75 INCH HAIL
05/14/03 BOSSIER NEAR 911 CENTER AND
WOODLAKE S SUBDIVISION.
REPORTED BY SPOTTERS.
20Local storm report, May 14, 11:22 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1122 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HOLLY CREEK OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
1100 PM NORTH HODGE LA FLASH FLOODS
05/14/03 JACKSON HWY 167 FLOODED. REPORTED
BY LAW ENFORCEMENT.
20Local storm report, May 14, 11:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1150 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM WEST MONROE LA 1.75 INCH HAIL
05/14/03 OUACHITA REPORTED BY LAW
ENFORCEMENT.
1145 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA FLOODING CONTINUING ON
ROADS ACROSS THE PARISH.
REPORTED BY LAW
ENFORCEMENT.
1145 PM KEITHVILLE LA .75 INCH HAIL
05/14/03 CADDO REPORTED BY BROADCAST
MEDIA.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 14, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 39 min |
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 56 min |
| May 14, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 62 min |
| May 14, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 63 min |
| May 14, 8:14 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| May 14, 9:08 PM CDT | Flash Flood Warning | SHV | Jackson | 4 hr |
| May 14, 10:08 PM CDT | Tornado Warning | SHV | Caddo | 52 min |
| May 14, 10:40 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 65 min |
| May 14, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 54 min |
| May 14, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| May 14, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| May 14, 11:21 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 14, 11:31 PM CDT | Flash Flood Warning | SHV | Ouachita | 6 hr |
| May 15, 4:18 AM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.